Nebraska, 2015

Flash Flooding and Hail in Nebraska, June 16, 2015

June 16, 2015 · NWS CYS · 25 events in 3 counties and zones

Late afternoon and evening thunderstorms produced very heavy rain, strong winds and numerous reports of large hail across central and southern portions of the western Nebraska Panhandle.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Late afternoon and evening thunderstorms produced very heavy rain, strong winds and numerous reports of large hail across central and southern portions of the western Nebraska Panhandle.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 16, 2:33 PM MST, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 16, 2:33 PM MST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
333 PM MDT TUE JUN 16 2015

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 1245 PM MDT TUE JUN 16 2015

WIDESPREAD LOW STRATUS HAS GIVEN WAY TO PARTLY TO MOSTLY SUNNY SKIES
ACROSS MUCH OF THE AREA THIS AFTERNOON. SURFACE CONDITIONS HAVE BEEN
RESPONDING QUICKLY WITH TEMPERATURES ALREADY RISING INTO THE MID TO
UPPER 70S ALONG/EAST OF THE LARAMIE RANGE. THE LOWER-LEVEL AIR MASS
IS QUITE MOIST WITH DEW POINTS IN THE 55-65 F RANGE FOR MUCH OF THE
AREA EAST OF THE LARAMIE RANGE. SPC MESOANALYSIS SHOWS MUCAPE VALUES
ALREADY IN EXCESS OF 2000 J/KG...ALONG WITH 40-50 KT EFFECTIVE BULK
SHEAR BENEATH FAIRLY STRONG H5 FLOW. MINIMAL CAPPING IN PLACE TODAY
SO EXPECT STORMS TO DEVELOP BETWEEN 19-21Z...MAINLY ALONG LINGERING
OUTFLOW BOUNDARIES AND LLVL CONVERGENCE ALONG A COLD FRONT PUSHING
FROM NORTH TO SOUTH ACROSS THE AREA. THAT SAID...BEST COVERAGE OF
CONVECTION SHOULD BE ALONG A DGW-TOR-SNY LINE. A BIT QUESTIONABLE
HERE IN CHEYENNE WITH LINGERING SOUTHWESTERLY FLOW AT THE SFC. THE
ENVIRONMENT IS RIPE FOR SUPERCELLS CAPABLE OF LARGE HAIL...SOME OF
WHICH MAY BE VERY LARGE WITH NAM BUFKIT SOUNDINGS SHOWING CAPES NEAR
3000 J/KG OVER THE PANHANDLE IN A STRONGLY SHEARED ENVIRONMENT. MAY
SEE A FEW TORNADOES TODAY WITH GOOD LLVL VEERING GIVING WAY TO 0-1
KM SHEAR AROUND 15-25 KTS. EHI VALUES ARE HOVERING AROUND 1 IN THE
LOWEST KILOMETER...BUT WILL HAVE TO WATCH FOR THIS TO BE LOCALLY
ENHANCED NEAR ANY PRE-EXISTING BOUNDARIES.

CONVECTION WILL END FROM WEST TO EAST OVERNIGHT. EXCELLENT BOUNDARY
LAYER MOISTURE AND WEAK LLVL UPSLOPE MAY CONTRIBUTE TO SOME PATCHY
FOG ONCE PCPN COMES TO AN END. NAM SOUNDINGS ARE MORE BULLISH THAN
THE GFS WITH LLVL SATURATION...SO AM NOT ENTIRELY CONFIDENT THAT WE
WILL SEE WIDESPREAD LOW VSBYS. HEADING INTO TOMORROW AFTERNOON...A
SIMILAR MESOSCALE ENVIRONMENT WILL EXIST WITH GOOD INSTABILITY AND
SHEAR PROFILES FAVORABLE FOR SUPERCELLS. ANOTHER SLGT RISK FROM SPC
FOR AREAS ALONG/EAST OF THE LARAMIE RANGE. TOMORROW LOOKS TO BE A
LITTLE LESS WIDESPREAD THAN TODAY WITH THE MAIN FORCING MECHANISM
BEING LLVL CONVERGENCE ALONG THE LARAMIE RANGE.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 333 PM MDT TUE JUN 16 2015

ANOTHER ACTIVE DAY ON THURSDAY AS LLVL CONVERGENCE ALONG A SFC
PRESSURE TROF FORMING AHEAD OF APPROACHING SHORTWAVE ENERGY. THIS
COMBINED WITH 1000-1500 J/KG OF PROGD SBCAPES WILL PROVIDE ANTHER
ROUND OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS FOR AREAS EAST
OF THE LARAMIE RANGE. LEE-SIDE SFC PRESSURE TROUGH SLIDES EAST
INTO THE WRN NEBRASKA PANHANDLE FOR FRIDAY. WARM MID-LEVEL TEMPS
WILL INHIBIT CONVECTION AS WELL AS TRANSLATE TO AFTERNOON HIGH
TEMPERATURES THAT WILL APPROACH 90 DEGREES MOST PLACES. ANOTHER WK
COLD FRONT WILL DRIFT SOUTH DURING THE DAY ON SATURDAY WHICH
SHOULD AGAIN PRODUCE ISOLATED/SCATTERED AFTERNOON AND EARLY
EVENING CONVECTION. HEIGHTS RISE FURTHER SUN-TUE WHICH WILL
SEVERELY HAMPER CONVECTION CHANCES. SO EXPECT A TREND TOWARDS
HOTTER AND DRIER CONDITIONS SUN-TUE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1230 PM MDT TUE JUN 16 2015

MAIN CONCERN FOR THIS TAF CYCLE WILL BE ANTICIPATED AFTERNOON AND
EARLY EVENING THUNDERSTORMS THAT ARE EXPECTED TO IMPACT MOST OF
THE TERMINALS ACROSS SOUTHEAST WYOMING AND THE WESTERN NEBRASKA
PANHANDLE. THUNDERSTORMS HAVE YET TO DEVELOP ACROSS THE AREA...BUT
EXPECT THEM TO DO SO BY AROUND 20Z. HAVE MAINTAINED INHERITED
THUNDERSTORM TEMPO GROUPS AT MOST SITES WITH THE EXCEPTION OF KRWL
AS CONFIDENCE IS HIGH ENOUGH IN THE COVERAGE TO WARRANT IT. SOME
OF THIS ACTIVITY HAS THE POTENTIAL TO PRODUCE HAIL AND DAMAGING
WINDS. THUNDERSTORMS WILL DISSIPATE BY AROUND SUNSET...WITH
IFR/MVFR CIGS/VSBYS IN FOG/STRATUS AGAIN WEDNESDAY MORNING FOR
ALL SE WYOMING/W NEBRASKA TERMINALS WITH THE EXCEPTION OF KRWL.

&&

.FIRE WEATHER...
ISSUED AT 1245 PM MDT TUE JUN 16 2015

MINIMAL FIRE WEATHER CONCERNS DUE TO RECENT WIDESPREAD RAINFALL AND
GREENUP. HOWEVER...HUMIDITIES WILL CONTINUE TO FALL OVER THE NEXT
FEW DAYS AS A MUCH WARMER AND DRIER WEATHER PATTERN RETURNS TO THE
AREA. AFTERNOON RH VALUES WILL FALL TO BETWEEN 10 AND 15 PERCENT
WEST OF THE LARAMIE RANGE ON THURSDAY AND FRIDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...CLH
LONG TERM...CAH
AVIATION...CAH
FIRE WEATHER...CLH
Hazardous weather outlook, Jun 16, 11:02 AM MST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1202 PM MDT TUE JUN 16 2015

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119-
171815-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1202 PM MDT TUE JUN 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER PARTS OF SOUTH CENTRAL
AND SOUTHEAST WYOMING EARLY THIS AFTERNOON...AND MOVE EAST INTO
THE WESTERN NEBRASKA PANHANDLE THIS EVENING. A FEW THUNDERSTORMS
WILL BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY
THREATS. A FEW TORNADOES ARE ALSO POSSIBLE...ESPECIALLY IN THE
WESTERN NEBRASKA PANHANDLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL EXIST THROUGH
SATURDAY. A FEW MAY BE STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ALONG AND EAST OF THE LARAMIE
RANGE THIS AFTERNOON AND EVENING.

WYZ103>106-109>117-171815-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
1202 PM MDT TUE JUN 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP AND MOVE EAST ACROSS SOUTH
CENTRAL WYOMING THIS AFTERNOON. A FEW STORMS COULD BE STRONG TO
SEVERE...WITH HAIL AND GUSTY WINDS THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

HAMMER

In the hours before

Local storm report, Jun 16, 2:58 PM MST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
358 PM MDT TUE JUN 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     HAIL             13 SE GUERNSEY          42.13N 104.56W
06/16/2015  E1.00 INCH       GOSHEN             WY   STORM CHASER

&&

RCOX
Local storm report, Jun 16, 3:19 PM MST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
419 PM MDT TUE JUN 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     HAIL             GLENDO                  42.50N 105.03W
06/16/2015  E1.75 INCH       PLATTE             WY   TRAINED SPOTTER

&&

KC
Local storm report, Jun 16, 3:20 PM MST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
420 PM MDT TUE JUN 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             10 N CHEYENNE           41.29N 104.79W
06/16/2015  E0.75 INCH       LARAMIE            WY   NWS EMPLOYEE

&&

MJAMSKI
Local storm report, Jun 16, 3:25 PM MST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
425 PM MDT TUE JUN 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     HAIL             3 N VETERAN             42.00N 104.35W
06/16/2015  E1.25 INCH       GOSHEN             WY   BROADCAST MEDIA

&&

MJAMSKI
Special weather statement, Jun 16, 3:25 PM MST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
425 PM MDT TUE JUN 16 2015

WYZ118-119-162315-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-
425 PM MDT TUE JUN 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARAMIE COUNTY UNTIL
515 PM MDT...

AT 424 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
NORTH CHEYENNE...OR 9 MILES NORTH OF CHEYENNE...MOVING EAST AT 35
MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHEYENNE...BURNS...RANCHETTES...HILLSDALE AND NORTH CHEYENNE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 25 IN WYOMING NEAR MILE MARKER 15.
 INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 370 AND 389.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
SOUTHEASTERN WYOMING.

LAT...LON 4120 10484 4136 10477 4129 10424 4104 10434
TIME...MOT...LOC 2224Z 287DEG 32KT 4128 10475

COX
Local storm report, Jun 16, 3:54 PM MST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
454 PM MDT TUE JUN 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     HAIL             LYMAN                   41.92N 104.04W
06/16/2015  E0.88 INCH       SCOTTS BLUFF       NE   TRAINED SPOTTER

&&

KC

The radar

The Cheyenne radar (KCYS), 107 km away, was scanning. The volume nearest the first event began at 22:53 UTC.

Open the radar archive at this moment

Event by event

22 hail, 2 flash flood, 1 thunderstorm wind. Local standard time, as filed.

Hail, Scotts Bluff

When
June 16, 3:54 PM MST to 3:56 PM MST
Where
Scotts Bluff County, Lyman
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.920, -104.040

Nickel to quarter size hail was observed at Lyman.

Hail, Scotts Bluff

When
June 16, 4:00 PM MST to 4:10 PM MST
Where
Scotts Bluff County, 2 mi W of Morrill
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.960, -103.969

Quarter size hail was observed two miles west of Morrill.

Hail, Scotts Bluff

When
June 16, 4:41 PM MST to 4:45 PM MST
Where
Scotts Bluff County, 9 mi S of Gering
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
41.700, -103.670

Half dollar size hail was observed at the Wildcat Hills State Recreation Area south of Gering.

Hail, Sioux

When
June 16, 5:00 PM MST to 5:05 PM MST
Where
Sioux County, 30.45 mi SSW of Agate
Measured
1.5 in hail
Reported by
Public
Coordinates
42.020, -104.040

Ping pong ball size hail was reported two miles north-northeast of Henry.

Hail, Sioux

When
June 16, 5:00 PM MST to 5:20 PM MST
Where
Sioux County, 28.32 mi SSW of Agate
Measured
1 in hail
Reported by
Public
Coordinates
42.030, -103.960

Quarter size hail accumulated four inches deep.

Hail, Scotts Bluff

When
June 16, 5:00 PM MST to 5:20 PM MST
Where
Scotts Bluff County, 3 mi NW of Mitchell
Measured
1 in hail
Reported by
SHAVE Project
Coordinates
41.971, -103.851

Quarter size hail accumulated four inches deep.

Hail, Sioux

When
June 16, 5:05 PM MST to 5:10 PM MST
Where
Sioux County, 31.51 mi SSW of Agate
Measured
1.75 in hail
Reported by
SHAVE Project
Coordinates
42.000, -104.030

Golf ball size hail was reported two miles east-northeast of Henry.

Hail, Sioux

When
June 16, 5:11 PM MST to 5:16 PM MST
Where
Sioux County, 27.97 mi SSW of Agate
Measured
2.5 in hail
Reported by
SHAVE Project
Coordinates
42.060, -104.040

Tennis ball size hail destroyed hay bales and corn crops.

Hail, Scotts Bluff

When
June 16, 5:15 PM MST to 5:30 PM MST
Where
Scotts Bluff County, 2 mi NW of Morrill
Measured
1 in hail
Reported by
SHAVE Project
Coordinates
41.980, -103.957

Quarter size hail accumulated two inches deep. Leaves were stripped from trees.

Hail, Scotts Bluff

When
June 16, 5:15 PM MST to 5:30 PM MST
Where
Scotts Bluff County, 4 mi NW of Morrill
Measured
1 in hail
Reported by
SHAVE Project
Coordinates
42.001, -103.985

Quarter size hail broke windows at a residence.

Hail, Scotts Bluff

When
June 16, 5:15 PM MST to 5:30 PM MST
Where
Scotts Bluff County, 1 mi N of Morrill
Measured
1 in hail
Reported by
SHAVE Project
Coordinates
41.974, -103.930

Quarter size hail accumulated two inches deep. Leaves were stripped from trees.

Hail, Scotts Bluff

When
June 16, 5:17 PM MST to 5:22 PM MST
Where
Scotts Bluff County, Morrill
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
41.960, -103.930

Quarter size hail was reported at Morrill.

Hail, Scotts Bluff

When
June 16, 5:20 PM MST to 5:25 PM MST
Where
Scotts Bluff County, 2 mi N of Morrill
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
41.989, -103.930

Golf ball size hail was reported two miles north of Morrill.

Hail, Scotts Bluff

When
June 16, 5:25 PM MST to 5:30 PM MST
Where
Scotts Bluff County, 0.5 mi WSW of Mitchell
Measured
1 in hail
Reported by
SHAVE Project
Coordinates
41.937, -103.819

Quarter size hail was reported.

Hail, Scotts Bluff

When
June 16, 5:30 PM MST to 6:00 PM MST
Where
Scotts Bluff County, 1 mi ESE of Mitchell
Measured
1 in hail
Reported by
SHAVE Project
Coordinates
41.934, -103.792

Quarter size hail accumulated two inches deep.

Hail, Scotts Bluff

When
June 16, 5:30 PM MST to 6:00 PM MST
Where
Scotts Bluff County, 3 mi NNW of Mitchell
Measured
1 in hail
Reported by
SHAVE Project
Coordinates
41.980, -103.832

Quarter size hail accumulated two inches deep.

Hail, Scotts Bluff

When
June 16, 5:30 PM MST to 6:00 PM MST
Where
Scotts Bluff County, 2 mi N of Morrill
Measured
1 in hail
Reported by
SHAVE Project
Coordinates
41.989, -103.930

Quarter size hail accumulated two inches deep.

Hail, Scotts Bluff

When
June 16, 5:33 PM MST to 5:38 PM MST
Where
Scotts Bluff County, 1 mi S of Mitchell
Measured
1.5 in hail
Reported by
Broadcast Media
Coordinates
41.925, -103.810

Ping pong ball size hail was reported one mile south of Mitchell.

Hail, Scotts Bluff

When
June 16, 5:35 PM MST to 6:00 PM MST
Where
Scotts Bluff County, 1 mi NE of Morrill
Measured
1 in hail
Reported by
SHAVE Project
Coordinates
41.970, -103.916

Quarter size hail accumulated two inches deep.

Hail, Scotts Bluff

When
June 16, 5:45 PM MST to 6:00 PM MST
Where
Scotts Bluff County, 2 mi NW of Scottsbluff
Measured
1 in hail
Reported by
SHAVE Project
Coordinates
41.891, -103.698

Quarter size hail was reported two miles northwest of Scottsbluff.

Hail, Morrill

When
June 16, 6:06 PM MST to 6:10 PM MST
Where
Morrill County, 1.7 mi WNW of Redington
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
41.590, -103.300

Hen egg size hail was observed three miles west of Court House and Jail Rock.

Flash Flood, Scotts Bluff

When
June 16, 6:12 PM MST to 8:42 PM MST
Where
Scotts Bluff County, 1.24 mi NW of (Bff)helig Field to 0.86 mi NNW of Scottsbluff
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
41.880, -103.610

Nearly two inches of rain in 30 to 45 minutes resulted in widespread flash flooding in and around Scottsbluff. There were numerous reports of more than a foot of water running over streets in Scottsbluff. Several businesses were flooded on Broadway Street. Vehicles were stranded in flood waters on 5th Avenue in Scottsbluff. County Road 15 was closed west of Scottsbluff. Standing water was reported on Highways 26 and 92.

Flash Flood, Scotts Bluff

When
June 16, 8:18 PM MST to 9:18 PM MST
Where
Scotts Bluff County, 3.17 mi SSE of South Morrill to 3.16 mi WSW of Scottsbluff
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
41.890, -103.900

Nearly two inches of rain in 30 to 45 minutes resulted in flash flooding. Portions of County Road 15 and trees were washed away a mile east of Mitchell. County Road 15 was closed between Mitchell and Scottsbluff. Standing water was reported on Highway 92 between Scottsbluff and Mitchell.

Hail, Morrill

When
June 16, 8:30 PM MST to 8:35 PM MST
Where
Morrill County, 8 mi SE of Broadwater
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.518, -102.741

Quarter size hail was observed eight miles southeast of Broadwater.

Thunderstorm Wind, Morrill

When
June 16, 8:30 PM MST to 8:35 PM MST
Where
Morrill County, 8 mi SE of Broadwater
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.518, -102.741

Estimated wind gusts of 65 mph were observed eight miles southeast of Broadwater.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2015Every state in 2015This day in weather historyWarnings in Nebraska, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 584170, 584171, 584172, 584173, 584175, 584181, 584174, 584176, 584182, 584183, 584184, 584185, 584186, 584187, 584188, 584189, 584190, 584191, 584192, 584193, 584194, 584197, 584198, 584195, 584196.